MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number S2SPS14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned subject guidewire device revealed that the distal tip of the subject guidewire had been fractured and separated during use.There was no clinical consequence to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.A visual inspection was examined, and it was observed that the subject guidewire device was noted to be broken/fractured 210cm from the proximal end, the distal end was not returned.No other anomalies were noted.The functional inspection could not be performed as the guidewire was broken/fractured and the tip was not returned.The reported events could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specification when returned for analysis, based on the damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that when delivered a subject guidewire device to pass the thrombus, the operator found resistance after reached the occlusion and the subject guidewire device was not able to be advanced.Withdrew the subject guidewire device and it was also hard.After taking the subject guidewire device out and found tip 10cm of the subject guidewire device was stretched.Replaced it with another guidewire to finish the procedure.Additional information provided by the customer indicated that continuous flush set was up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The operator couldn't rotate the guidewire, the guidewire was rotated once.The subject guidewire device was returned for analysis, and it was found that the distal tip of the subject guidewire device had been fractured and separated from the subject guidewire device.The analysis results are consistent with the reported event.It is probable that the subject guidewire device experienced friction and difficulties in advancing and torqueing due to procedural and/or anatomical factors present during the clinical procedure, it is probable that the subject guidewire device then fractured and separated due to the attempt to rotate the subject guidewire device against resistance and removal from the patient.An assignable cause of procedural factors will be assigned to the as reported and as analyzed defects, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20893340
Report Number3012931345-2024-00211
Device Sequence Number7783408
Product Code MOF
UDI-Device Identifier07613327459630
UDI-Public(01)07613327459630(17)261211(10)0000597623
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K190843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS2SPS14215
Device Lot Number0000597623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRO 18 MICROCATHETER (STRYKER)
Patient Age56 YR
Patient SexMale
Patient Weight55 KG
Patient RaceAsian